Alert archive / Arizona / Lake Wind Advisories in 2021

Lake Wind Advisory 4, NWS Las Vegas, NV

January 21, 2021

NWS Las Vegas, NV issued this lake wind advisory at Jan 21, 2021, 3:33 AM MST. It took effect at Jan 22, 2021, 1:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2021, 3:33 AM MST (10:33 UTC)
In effect from
Jan 22, 2021, 1:00 PM MST
Expired
Jan 22, 2021, 7:00 PM MST
In force
6 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

326 
WWUS75 KVEF 211033
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
233 AM PST Thu Jan 21 2021

CAZ522-NVZ017-019-212300-
/O.NEW.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/
Death Valley National Park-Western Clark and Southern Nye County-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
233 AM PST Thu Jan 21 2021

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, Western Clark and Southern Nye County and 
  Spring Mountains-Red Rock Canyon. In California, Death Valley 
  National Park.

* WHEN...From noon to 6 PM PST Friday.

* IMPACTS...A Winds this strong can make driving
  difficult...especially for motorcycles and high profile
  vehicles. Use extra caution. Gusty winds could blow around
  unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-212300-
/O.NEW.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
233 AM PST Thu Jan 21 2021 /333 AM MST Thu Jan 21 2021/

...LAKE WIND ADVISORY IN EFFECT FROM NOON PST /1 PM MST/ TO 6 PM
PST /7 PM MST/ FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area.

* WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
027 
WWUS75 KVEF 212235
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
235 PM PST Thu Jan 21 2021

CAZ522-NVZ017-019-221200-
/O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/
Death Valley National Park-Western Clark and Southern Nye County-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
235 PM PST Thu Jan 21 2021

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, Western Clark and Southern Nye County and 
  Spring Mountains-Red Rock Canyon. In California, Death Valley 
  National Park.

* WHEN...From noon to 6 PM PST Friday.

* IMPACTS...A Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Use 
  extra caution. Gusty winds could blow around unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-221200-
/O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
235 PM PST Thu Jan 21 2021 /335 PM MST Thu Jan 21 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/
TO 6 PM PST /7 PM MST/ FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area.

* WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft and those using flotation
  devices


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
291 
WWUS75 KVEF 212302
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
302 PM PST Thu Jan 21 2021

CAZ523-525-221200-
/O.EXA.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
302 PM PST Thu Jan 21 2021

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...From noon to 6 PM PST Friday.

* IMPACTS...A Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Use 
  extra caution. Gusty winds could blow around unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ522-NVZ017-019-221200-
/O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/
Death Valley National Park-Western Clark and Southern Nye County-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
302 PM PST Thu Jan 21 2021

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, Western Clark and Southern Nye County and 
  Spring Mountains-Red Rock Canyon. In California, Death Valley 
  National Park.

* WHEN...From noon to 6 PM PST Friday.

* IMPACTS...A Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Use 
  extra caution. Gusty winds could blow around unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-221200-
/O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
302 PM PST Thu Jan 21 2021 /402 PM MST Thu Jan 21 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/
TO 6 PM PST /7 PM MST/ FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area.

* WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft and those using 
  flotation devices.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
413 
WWUS75 KVEF 221122
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
322 AM PST Fri Jan 22 2021

CAZ522-523-525-NVZ017-019-222300-
/O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, 
Daggett, Fort Irwin, Morongo Valley, Yucca Valley, 
Twentynine Palms, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon
322 AM PST Fri Jan 22 2021

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, Western Clark and Southern Nye County and 
  Spring Mountains-Red Rock Canyon. In California, Death Valley 
  National Park.

* WHEN...From noon today to 6 PM PST this evening.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Use extra 
  caution. Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-222300-
/O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
322 AM PST Fri Jan 22 2021 /422 AM MST Fri Jan 22 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/
TODAY TO 6 PM PST /7 PM MST/ THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area.

* WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft and those using 
  flotation devices.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
054 
WWUS75 KVEF 221952
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1152 AM PST Fri Jan 22 2021

CAZ522-523-525-NVZ017-019-230200-
/O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, 
Daggett, Fort Irwin, Morongo Valley, Yucca Valley, 
Twentynine Palms, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon
1152 AM PST Fri Jan 22 2021

...WIND ADVISORY IN EFFECT NOW UNTIL 6 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, Western Clark and Southern Nye County and 
  Spring Mountains-Red Rock Canyon. In California, Death Valley 
  National Park.

* WHEN...From noon today to 6 PM PST this evening.

* IMPACTS...Winds this strong can make driving difficult...
  especially for motorcycles and high profile vehicles. Use extra
  caution. Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-230200-
/O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
1152 AM PST Fri Jan 22 2021 /1252 PM MST Fri Jan 22 2021/

...LAKE WIND ADVISORY IN EFFECT NOW UNTIL 6 PM PST /7 PM MST/ 
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area.

* WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft and those using 
  flotation devices.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
750 
WWUS75 KVEF 230152
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
552 PM PST Fri Jan 22 2021

CAZ522-523-NVZ017-019-230300-
/O.EXP.KVEF.WI.Y.0003.000000T0000Z-210123T0200Z/
Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, 
Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon
552 PM PST Fri Jan 22 2021

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Winds will continue to decrease this evening. Thus, the Wind
Advisory will be allowed to expire.

$$

AZZ036-NVZ021-230300-
/O.EXP.KVEF.LW.Y.0004.000000T0000Z-210123T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
552 PM PST Fri Jan 22 2021 /652 PM MST Fri Jan 22 2021/

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS
EVENING...

Winds will continue to decrease this evening. Thus, the Lake Wind
Advisory will be allowed to expire.

$$

CAZ525-230500-
/O.EXT.KVEF.WI.Y.0003.000000T0000Z-210123T0500Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
552 PM PST Fri Jan 22 2021

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest wind 20 to 30 mph with gusts up to 45 mph will
  continue to be possible in parts of the Morongo Basin through 9
  pm PST this evening.

* WHERE...Morongo Basin.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 21, 3:30 AM MST, 3 minutes earlier.

Area forecast discussion, Jan 21, 3:30 AM MST, 3 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
230 AM PST Thu Jan 21 2021

.SYNOPSIS...Remnant light showers over the area between Las Vegas
and Lake Havasu will dissipate this morning as a weather system near
Yuma moves away. Another storm system will drop down from the
Pacific Northwest Friday and Saturday with gusty winds followed by
generally light rain and mountain snow showers. A much stronger and
very cold storm system approaches early next week which could bring
low elevation snow and winter weather impacts to the region.
&&

.SHORT TERM...Today through Friday.

Weather impacts will be minimal today and tonight but south to
southwest winds will increase on Friday ahead of the next incoming
weather system. The closed low near Yuma Arizona weakens and moves
away to the east ahead of a system currently near the Pacific
Northwest which is forecast to dig down the coast then swing inland
across our region going into the weekend. Lingering light rain
showers across the area from far southern Clark County down over
southeast San Bernardino and southern Mohave counties will dissipate
this morning. The rest of the region will see mostly clear skies and
light winds most of the day then clouds will begin to increase from
the north tonight ahead of the system dropping down the West Coast.
South to southwest winds will increase Friday morning ahead of it
and the latest high res models indicate sustained winds over 25 mph
across much of Lake Mead by Friday afternoon. A Lake Wind Advisory
is in effect from noon until 6 PM PST. An area of strong southwest
winds with gusts over 40 mph looks favorable for southern Death
Valley, southern Nye County and the Spring Mountains including Red
Rock Canyon and a Wind Advisory is in effect from noon until 6 PM
PST.
&&

.LONG TERM...Friday night through Wednesday.

An unstable weather pattern sets up for this weekend and next week,
with a parade of systems potentially affecting the Southwest US.
There will be two time periods of note where potential impacts are
possible, Friday and Saturday as well as Monday and Tuesday.

Friday night and Saturday: A closed low is expected to dig down
south and deepen as it swings into the region. This system has
fairly robust dynamics, with models showing about 2-3 standard
deviations below normal for 500mb heights. There are differences in
the overall set up and strength of this upper level trough so
confidence is lacking in some of the details. In general though,
expecting precipitation to develop late Friday, become the most
widespread for at least low end potential on Saturday, then should
slowly exit Saturday night and Sunday. Highest potential for at
minor impacts will be in eastern Clark County through Lincoln and
Mohave counties. This is the area where decent moisture and mixing
ratios will be in place, while areas further west will be lacking in
abundant moisture. Areas of lowest confidence and where possibly
slightly higher impacts would be possible is over eastern Lincoln
County as well as southern Mohave County. This is where ensembles
have a wide solution spread on how much QPF is possible. The
forecast didn't change much from the previous amounts, but will
continue to monitor. Also a bit concerned about the potential for
cold core or convectively driven showers in the higher terrain
Saturday as the cold low is overhead. ECMWF EFIs showing some
potentially anomalous CAPE values over Lincoln County and the
Spring/Sheep Ranges on that day. Will likely get better fine tuned
with the small scale elements in the next few days. Snow is possible
through this event, with snow levels starting around 5000-6000ft
Friday then falling to around 4000ft on Saturday with the colder
temperatures aloft moving overhead. Overall QPF with this system is
modest at best even with enhanced cold core dynamics possibly at
play, so chances for significant winter weather impacts are low at
this time. This agrees well with ensemble probabilities for higher
snow or rainfall totals, which didnt show much potential for higher
amounts that would result in higher impacts.

Light lingering precipitation in Mohave County will slowly exit on
Sunday, but not anticipating many impacts for Sundays showers.

Monday into Tuesday:

An even stronger system is expected to ride down the West Coast and
rapidly deepen as it digs south the beginning of next week. While
there are significant differences between models, it can be said
that the strength of this low will be much stronger than the last
few. With stand deviations 3-4 sigmas highlighted on all long range
models and multiple punches of vorticity lobes through the event,
needless to say dynamics will not be lacking with this system. There
is also strong indications that even cold air will punch in with
this upper level low, with snow levels crashing to 3,000 foot or
lower range Monday into Tuesday. So, increased confidence for winter
impacts due to lower elevation snow is possible compared to the past
few weather events. The one negative with this event is there will
be less moisture to work with compared to the previous few rounds of
precipitation. Will the strong dynamics be enough to overcome the
limited moisture? Hard to say at this time. Ensemble cluster
analysis would favor at least widespread precipitation and a strong
low over the southwest, so the potential is there. Anyone with
travel plans should monitor the forecast for potential snow in
elevations lower than what we have seen so far this winter, as there
is at least some confidence for winter road impacts. Also, might
want to drag the winter clothes and umbrella back out after the past
week of well above normal temperatures and drier weather as that
likely will end next week. Overall, not anticipating Monday or
Tuesday to be nice weather days to enjoy outside activities. Stay
Tuned!
&&

.AVIATION...For McCarran...SCT clouds around 8k feet will
continue to clear out this morning with just a FEW clouds expected
by this afternoon. Winds are expected to be light, generally less
than 8 knots, favoring usual diurnal directions, east-northeast in
the afternoon and southwest overnight through Thursday.

For the rest of southern Nevada, northwest Arizona and southeast
California...Just a few remaining showers across far southern areas
of the Colorado River Valley. These are expected to end by mid
morning with just a FEW-SCT clouds around 6-8k feet remaining. These
clouds are expected to clear by afternoon with just a FEW clouds
around 8k feet remaining. Winds across much of the area will remain
at 10 kts or less and expected to follow typical diurnal trends
through tomorrow.

Increasing south to southwest winds Friday over portions of the
area. Most areas will see winds around 10-20 kts with the strongest
winds around Death Valley NP, southern Nye and western Clark, along
with portions of the Colorado River Valley.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Adair
LONG TERM...Nickerson
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:33 AM MSTWind AdvisoryVEFClark, Nye42 hr

Nearby

Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.